Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 25, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Dec 2, 2008, 3:42 PM CST for 17 counties in Nebraska; 6 counties in Kansas. It took effect at Dec 3, 2008, 12:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2008, 3:42 PM CST (21:42 UTC)
- In effect from
- Dec 3, 2008, 12:00 AM CST
- Expired
- Dec 3, 2008, 8:06 AM CST
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
All 23 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Kearney County, NE, Nuckolls County, NE, Phelps County, NE, Thayer County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 24 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 022142 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 342 PM CST TUE DEC 2 2008 KSZ005>007-017>019-NEZ060>062-072>076-082>086-030545- /O.NEW.KGID.WI.Y.0025.081203T0600Z-081203T1500Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...KEARNEY... GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON 342 PM CST TUE DEC 2 2008 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. A SURFACE COLD FRONT CROSSING THROUGH THE CENTRAL PLAINS WILL BRING STRONG NORTH WINDS DURING THE OVERNIGHT HOURS TONIGHT. SUSTAINED SPEEDS ARE EXPECTED TO INCREASE TO OVER 30 MPH ALONG WITH GUSTS NEAR 45 TO 50 MPH BEFORE TAPERING OFF BY MID MORNING ON WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS73 KGID 030308 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 908 PM CST TUE DEC 2 2008 KSZ005>007-017>019-NEZ060>062-072>076-082>086-031100- /O.CON.KGID.WI.Y.0025.081203T0600Z-081203T1500Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...KEARNEY... GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON 908 PM CST TUE DEC 2 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... STRONG NORTH WINDS NEAR 30 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED TO DEVELOP AROUND MIDNIGHT. THE STRONG WINDS WILL THEN CONTINUE THROUGH THE NIGHT BEFORE TAPERING OFF BY MID MORNING ON WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 030842 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 242 AM CST WED DEC 3 2008 NEZ063-064-077-087-031500- /O.EXA.KGID.WI.Y.0025.000000T0000Z-081203T1500Z/ HAMILTON-YORK-FILLMORE-THAYER- INCLUDING THE CITIES OF...AURORA...YORK...GENEVA...HEBRON 242 AM CST WED DEC 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. STRONG NORTH WINDS OF 30 MPH AND GUSTS TO 45 MPH WILL CONTINUE UNTIL MID MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ005>007-017>019-NEZ060>062-072>076-082>086-031500- /O.CON.KGID.WI.Y.0025.000000T0000Z-081203T1500Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...KEARNEY... GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON 242 AM CST WED DEC 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... STRONG NORTH WINDS OF 30 MPH AND GUSTS TO 45 MPH WILL CONTINUE UNTIL MID MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 031406 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 806 AM CST WED DEC 3 2008 KSZ005>007-017>019-NEZ060>064-072>077-082>087-031515- /O.CAN.KGID.WI.Y.0025.000000T0000Z-081203T1500Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL- HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS- HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 806 AM CST WED DEC 3 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. NORTH WINDS HAVE DIMINISHED THIS MORNING AND ALTHOUGH THEY ARE EXPECTED TO REMAIN GUSTY INTO THE AFTERNOON...WINDS ARE NO LONGER ANTICIPATED TO MEET WIND ADVISORY CRITERIA. FOR THIS REASON...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Dec 2, 11:30 AM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Dec 2, 11:30 AM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1130 AM CST TUE DEC 2 2008 .AVIATION...18Z TAF. MAIN FORECAST CONCERNS FOR THIS TAF PERIOD LIE WITH CHANGING WINDS AND THE CHANCE FOR PRECIPITATION. WESTERLY WINDS THIS AFTERNOON WILL CONTINUE TO BE ON THE LIGHT SIDE...BECOMING MORE VARIABLE LATER THIS AFTERNOON AND EVENING AS THE SURFACE FRONT APPROACHES. COLD FRONT EXPECTED TO MOVE INTO THE GRI TERMINAL BY MID EVENING...BRINGING A SWITCH TO NORTHERLY WINDS. AS THE OVERNIGHT HOURS PASS...SPEEDS WILL INCREASE TO NEAR 25 TO 30 MPH WITH GUSTS NEAR 35 POSSIBLE. CHANCES OF SNOW ALSO ARRIVE DURING THE OVERNIGHT HOURS AS THE FRONT PASSES THROUGH. THERE REMAINS SOME UNCERTAINTY WITH THE EXTENT OF QPF...AND HAVE A PROB30 GROUP TO ACCOUNT FOR THE SNOW. CONDITIONS DO NOT LOOK TO IMPROVE UNTIL AFTER SUNRISE ON WEDNESDAY...AT WHICH TIME SNOW IS EXPECTED TO END AND WINDS TAPER OFF SLIGHTLY. && PREV DISCUSSION... /ISSUED 336 AM CST TUE DEC 2 2008/ DISCUSSION...A SINGLE WARM DAY IS TAKING SHAPE ACROSS THE CENTRAL PLAINS TODAY. RISING HEIGHTS AND A MODERATING AIRMASS WILL ALLOW TEMPERATURES TO REACH WELL INTO THE 50S TO THE LOW/MID 60S IN THE WARM AIR ADVECTION PATTERN. THE NICE DAY WILL BE SHORTLIVED AS ENERGY DIVING SOUTH FROM CANADA AND THE NORTHERN ROCKIES BRINGS AN ASSOCIATED COLD FRONT THROUGH NEBRASKA AND KANSAS TONIGHT. THE FRONT IS PROGGED TO CROSS OUR CWA AFTER DARK WITH THE COLDEST AIR SURGING SOUTH STARTING AROUND 05Z IN OUR NORTHERN CWA. THE PRESENCE OF FRONTOGENETIC FORCING WILL GENERATE SOME SCATTERED SNOW SHOWERS BEGINNING MAINLY AFTER MIDNIGHT. MODELS HAVE BACKED OFF A BIT ON THE EXTENT OF SNOW POTENTIAL AND SUGGEST STRONGER WINDS INSTEAD. SREF INDICATES ABOUT A 20 PERCENT CHANCE OF ACCUMULATING AN INCH OF SNOW IN OUR FAR NORTHERN COUNTIES. GIVEN TRENDS OF SNOW SHOWERS LATELY BELIEVE SNOW ACCUMULATIONS WILL MAINLY AVERAGE A COUPLE OR FEW TENTHS OF AN INCH...HOWEVER HAVE MAINTAINED SOME AMOUNTS OF A HALF TO THREE QUARTERS OF AN INCH IN OUR NORTHERN ZONES. THE 06Z NAM NOW SUGGESTS BETTER SNOW ACCUMULATION WILL OCCUR INITIALLY NORTH OF OUR CWA TONIGHT...WITH A SECONDARY BAND SETTING UP TO OUR SOUTHEAST EARLY WEDNESDAY. AGAIN STILL THINK MIDDLE GROUND IS REASONABLE ATTM FOR AMOUNTS REMAINING UNDER AN INCH. IN ADDITION TO BRINGING THE POTENTIAL FOR SNOWFALL...STRONG NORTH WINDS WILL ACCOMPANY THE FRONTAL PASSAGE TONIGHT INTO WEDNESDAY. 3HR PRESSURE RISES AVERAGE 4 TO 6MB BEHIND THE FRONT WITH EVEN HIGHER PRESSURE RISES PROGGED ACROSS WESTERN NEBRASKA AND KANSAS. THE CORRIDOR OF STRONGEST H85 WINDS...ON THE ORDER OF 45KTS...IS ORIENTED FROM OUR FAR SOUTH CENTRAL NEBRASKA COUNTIES...INTO CENTRAL KANSAS 12Z WEDNESDAY. THIS CORRIDOR OF THE STRONG WINDS RAPIDLY SHIFT SOUTH INTO SOUTHERN KANSAS/OKLAHOMA DURING THE DAY ON WEDNESDAY. FORECAST SOUNDINGS INDICATE MIXING INITIALLY TO H9 OR 875MB AROUND 09Z IN NC KANSAS...THEN DEEPER MIXING OCCURS DURING THE MORNING BUT THE STRONGEST WINDS SHIFT FARTHER SOUTH. CONTEMPLATED A WIND ADVISORY FOR OUR SOUTHERN COUNTIES BUT THE WINDS ON THE 06Z MODELS WERE NOT QUITE AS STRONG AS WAS EVIDENT ON THE 00Z RUNS. SINCE THE WINDS WILL OCCUR LATE IN THE SECOND PERIOD OR EARLY IN THE THIRD PERIOD...WILL LET NEXT SHIFT REEVALUATE IF THE 12Z MODELS SHOW AN INCREASE IN WINDS AGAIN. COLD AIR CONTINUES TO SURGE SOUTH DURING THE DAY ON WEDNESDAY AND H85 TEMPS PLUMMET TO -10C BY 00Z THURS. TEMPERATURES WILL STRUGGLE DURING THE DAY AND WILL AVERAGE IN THE LOWER TO MID 30S N/S FOR HIGHS. A 1037MB SURFACE HIGH BUILDS SOUTH WEDNESDAY NIGHT INTO THURSDAY AND TEMPS WILL DROP TO THE TEENS FOR LOWS AND STRUGGLE AGAIN ON THURSDAY IN THE 20S/30S. DENDRITIC MOISTURE INCREASES AGAIN THURSDAY AND THURSDAY NIGHT WHILE A 120KT JET STREAK CROSSES NEB AND NORTHERN KANSAS. WOULD NOT BE SURPRISED TO AGAIN SEE SOME FLURRY ACTIVITY IN RRQ OF JET. CURRENTLY HAVE SOME FLURRY MENTION IN OUR SOUTH THURSDAY NIGHT AND WILL SEE IF MODELS REMAIN CONSISTENT ON TIMING FOR POTENTIAL NEED OF FLURRY MENTION ON THURSDAY AS WELL. NO CHANGES MADE TO THE EXTENDED. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Dec 2, 4:22 AM CST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 422 AM CST TUE DEC 2 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 031200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 422 AM CST TUE DEC 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL CROSS THE OUTLOOK AREA TONIGHT...BRINGING STRONG NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. SCATTERED SNOW SHOWERS ARE POSSIBLE...MAINLY AFTER MIDNIGHT. MINOR SNOW ACCUMULATIONS OF LESS THAN AN INCH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SNOW SHOWERS AND GUSTY NORTH WINDS WILL CONTINUE EARLY WEDNESDAY MORNING. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW AN INCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.